Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 322, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2011, 1:50 PM CDT for 4 counties in Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2011, 1:50 PM CDT (18:50 UTC)
- Expired
- Jun 24, 2011, 2:14 PM CDT
- In force
- 24 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Hamilton County, TN, Rhea County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 98 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 1:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
508
WUUS54 KMRX 241850
SVRMRX
TNC007-065-143-153-241945-
/O.NEW.KMRX.SV.W.0322.110624T1850Z-110624T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
150 PM CDT FRI JUN 24 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLEDSOE COUNTY IN EAST TENNESSEE...
HAMILTON COUNTY IN EAST TENNESSEE...
RHEA COUNTY IN EAST TENNESSEE...
SEQUATCHIE COUNTY IN EAST TENNESSEE...
* UNTIL 245 PM CDT/345 PM EDT/
* AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES NORTHWEST OF DUNLAP...AND MOVING EAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
DUNLAP...DAYTON...SODDY-DAISY...CAGLE...OLD CUMBERLAND...PALIO...
BRAYTON...GRAYSVILLE AND SALE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING/1000 PM EDT FRIDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND
SOUTHEAST TENNESSEE.
&&
LAT...LON 3546 8555 3549 8555 3550 8558 3554 8557
3555 8546 3561 8538 3550 8486 3548 8491
3544 8491 3544 8495 3547 8498 3538 8503
3538 8500 3537 8500 3523 8520
TIME...MOT...LOC 1850Z 282DEG 20KT 3550 8547
$$
DH1 follow-up statement
594
WWUS54 KMRX 241914
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM CDT FRI JUN 24 2011
TNC007-065-143-153-241923-
/O.CAN.KMRX.SV.W.0322.000000T0000Z-110624T1945Z/
RHEA TN-SEQUATCHIE TN-BLEDSOE TN-HAMILTON TN-
214 PM CDT FRI JUN 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR HAMILTON...BLEDSOE...
SEQUATCHIE AND RHEA COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING/1000 PM EDT FRIDAY EVENING/ FOR SOUTHWEST NORTH CAROLINA AND
SOUTHEAST TENNESSEE.
LAT...LON 3546 8555 3549 8555 3550 8558 3554 8557
3555 8546 3561 8538 3550 8486 3548 8491
3544 8491 3544 8495 3547 8498 3538 8503
3538 8500 3537 8500 3523 8520
TIME...MOT...LOC 1913Z 282DEG 20KT 3547 8532
$$
TDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:24 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 24, 12:24 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 124 PM EDT FRI JUN 24 2011 .AVIATION...WEAK FRONTAL BOUNDARY OVER THE REGION WILL CONTINUE TO SAG SLOWLY SOUTH TODAY BEFORE STALLING. SHOULD CONTINUE TO SEE SOME CONVECTION SOUTH IN VICINITY OF BOUNDARY...BOTH TODAY AND AGAIN TOMORROW. WILL CARRY VCTS AND/OR CB TO COVER THIS AT CHA AND TYS...BUT WILL CARRY BRIEF TEMPO TSRA AT CHA EARLY. ANY FOG FORMATION FOR TONIGHT PROBLEMATIC AT THIS POINT...GIVEN UNCERTAINTIES ABOUT HOW MUCH DRYING WILL OCCUR AND WHETHER WINDS WILL DECOUPLE. BEST CHANCE FOR FOG APPEARS TO BE TRI...SO WILL ADD MVFR VIS THERE. LOWER VALUES POSSIBLE AS IS FOG ELSEWHERE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
Hazardous weather outlook, Jun 24, 4:30 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT FRI JUN 24 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT FRI JUN 24 2011 /430 AM CDT FRI JUN 24 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT MOIST AND UNSTABLE AIR WILL BE PRESENT ACROSS THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING...AS A COOL FRONT MOVES EAST ACROSS THE TENNESSEE RIVER VALLEY. SCATTERED THUNDERSTORMS WILL FORM WELL AHEAD OF THIS BOUNDARY...WITH THE GREATEST COVERAGE EXPECTED GENERALLY SOUTH OF INTERSTATE 40. SOME STORMS COULD BECOME SEVERE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STAGNANT BUT ACTIVE WEATHER PATTERN IS EXPECTED OVER THE SOUTHERN APPALACHIAN REGION THROUGH THE MIDDLE OF NEXT WEEK...WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. SOME STORMS COULD BECOME SEVERE EACH DAY THROUGH THE MIDDLE OF NEXT WEEK...ALONG WITH THE POTENTIAL FOR ORGANIZED THUNDERSTORM COMPLEXES ORIGINATING FROM THE MID MISSISSIPPI RIVER VALLEY. EACH DAY...THERE WILL BE THE POTENTIAL FOR STRONG DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH THE MIDDLE OF NEXT WEEK.
In the hours before
Special weather statement, Jun 24, 10:59 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1159 AM EDT FRI JUN 24 2011 TNZ071-072-086-087-241645- BLOUNT SMOKY MOUNTAINS TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 1159 AM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT AND MONROE COUNTIES UNTIL 1245 PM EDT... AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISONVILLE...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VONORE... TARIFFVILLE...CITICO BEACH...CITICO AND TALASSEE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 11:02 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1202 PM EDT FRI JUN 24 2011 TNZ085>087-241645- MCMINN TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 1202 PM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE AND MCMINN COUNTIES UNTIL 1245 PM EDT... AT 1158 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF ATHENS...MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ATHENS...ETOWAH... CLEAR WATER...ENGLEWOOD...MOUNT VERNON AND TELLICO PLAINS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 12:32 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 132 PM EDT FRI JUN 24 2011 TNZ081-082-098-099-241830- BLEDSOE TN-HAMILTON TN-MARION TN-SEQUATCHIE TN- 1232 PM CDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MARION...HAMILTON...EXTREME SOUTHERN BLEDSOE AND SEQUATCHIE COUNTIES UNTIL 130 PM CDT/230 PM EDT/... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRUETLI-LAAGER...OR 15 MILES WEST OF DUNLAP...MOVING EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... GRIFFITH CREEK AROUND 1245 PM CDT. CARTWRIGHT AROUND 100 PM CDT. DUNLAP AROUND 110 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Local storm report, Jun 24, 1:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
207 PM EDT FRI JUN 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG 5 NE TELLICO PLAINS 35.42N 84.24W
06/24/2011 MONROE TN AMATEUR RADIO
A FEW TREES DOWN. REPORTED BY SPOTTER/HAM RADIO OPERATOR.
&&
FERRELLSpecial weather statement, Jun 24, 1:08 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 208 PM EDT FRI JUN 24 2011 TNZ072-085>087-241845- BLOUNT SMOKY MOUNTAINS TN-MCMINN TN-NORTHWEST MONROE TN-SOUTHEAST MONROE TN- 208 PM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND MCMINN COUNTIES UNTIL 245 PM EDT... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS 6 MILES SOUTH OF MADISONVILLE...MOVING EAST AT 20 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE STORMS INCLUDE...TELLICO PLAINS...TARIFFVILLE AND CITICO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TD
Special weather statement, Jun 24, 1:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 231 PM EDT FRI JUN 24 2011 TNZ082>085-099-100-241915- BLEDSOE TN-BRADLEY TN-HAMILTON TN-MCMINN TN-MEIGS TN-RHEA TN- 231 PM EDT FRI JUN 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MEIGS...MCMINN...HAMILTON... BRADLEY...SOUTHERN BLEDSOE AND EXTREME SOUTHERN RHEA COUNTIES UNTIL 315 PM EDT/215 PM CDT/... AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS 8 MILES NORTHEAST OF SODDY-DAISY...OR 10 MILES SOUTHWEST OF DAYTON...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS NEAR HOPEWELL. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY GROVE... GRAYSVILLE...BIRCHWOOD...MCDONALD...BIG SPRING...HOPEWELL AND HILLSVIEW. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:05 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Roane | 25 min |
| Jun 23, 7:13 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 32 min |
| Jun 23, 7:24 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Jefferson, Knox, Sevier | 36 min |
| Jun 23, 11:37 PM CDT | Tornado Warning | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane and 1 more | 68 min |
| Jun 24, 12:38 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 67 min |
| Jun 24, 12:56 AM CDT | Areal Flood Advisory | MRX | Anderson, Blount, Cocke, Grainger, Hamblen, Jefferson and 6 more | 3 hr |
| Jun 24, 1:36 AM CDT | Flash Flood Warning | MRX | Anderson, Knox, Morgan | 3 hr |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Knox, Sevier | 51 min |
| Jun 24, 3:41 AM CDT | Flash Flood Warning | MRX | Jefferson, Sevier | 3 hr |
| Jun 24, 4:27 AM CDT | Areal Flood Warning | MRX | Anderson, Knox | 3 hr |
| Jun 24, 5:33 AM CDT | Areal Flood Advisory | MRX | McMinn, Meigs, Monroe | 3 hr |
| Jun 24, 6:19 AM CDT | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Jun 24, 11:33 AM CDT | Severe Thunderstorm Warning | MRX | Blount, Monroe | 42 min |
| Jun 24, 1:13 PM CDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 62 min |
| Jun 24, 1:42 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Polk | 63 min |
| Jun 24, 1:43 PM CDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk | 62 min |
| Jun 24, 1:58 PM CDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 3 hr |
| Jun 24, 1:59 PM CDT | Severe Thunderstorm Warning | MRX | Monroe | 61 min |
| Jun 24, 2:22 PM CDT | Areal Flood Advisory | MRX | Blount, McMinn, Meigs, Monroe, Polk | 3 hr |
| Jun 24, 2:34 PM CDT | Flash Flood Warning | MRX | Blount, Monroe | 3 hr |
| Jun 24, 2:41 PM CDT | Severe Thunderstorm Warning | MRX | Blount, McMinn, Monroe | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.